Alert archive / Indiana / Small Craft Advisories in 2016
Small Craft Advisory 12, NWS Northern Indiana
NWS Northern Indiana issued this small craft advisory at Feb 20, 2016, 4:46 AM EST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Feb 20, 2016, 4:46 AM EST (09:46 UTC)
- Expired
- Feb 20, 2016, 1:00 PM EST
- In force
- 8 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted.
022 WHUS73 KIWX 200946 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 446 AM EST SAT FEB 20 2016 LMZ043-046-201800- /O.CAN.KIWX.GL.W.0005.000000T0000Z-160220T1000Z/ /O.NEW.KIWX.SC.Y.0012.160220T0946Z-160220T1800Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 446 AM EST SAT FEB 20 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON. THE GALE WARNING HAS BEEN CANCELLED. * WINDS: SOUTHWEST 15 TO 25 KNOTS BECOMING WEST 10 TO 20 KNOTS THIS AFTERNOON. A FEW GUSTS TO 30 KNOTS THIS MORNING. * WAVES: 3 TO 5 FEET SUBSIDING TO 2 TO 4 FEET THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
2 follow-up statements
674 WHUS73 KIWX 201517 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1017 AM EST SAT FEB 20 2016 LMZ043-046-201800- /O.CON.KIWX.SC.Y.0012.000000T0000Z-160220T1800Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1017 AM EST SAT FEB 20 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON. * WINDS: SOUTHWEST 15 TO 25 KNOTS VEERING WEST 10 TO 20 KNOTS THIS AFTERNOON. * WAVES: 2 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
801 WHUS73 KIWX 201749 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1249 PM EST SAT FEB 20 2016 LMZ043-046-201900- /O.EXP.KIWX.SC.Y.0012.000000T0000Z-160220T1800Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1249 PM EST SAT FEB 20 2016 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 1 PM EST THIS AFTERNOON... THE SMALL CRAFT ADVISORY WILL EXPIRE AT 1 PM EST THIS AFTERNOON. $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Feb 20, 3:15 AM EST, 1 hour 31 minutes earlier.
Area forecast discussion, Feb 20, 3:15 AM EST, 1 hour 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 315 AM EST SAT FEB 20 2016 .SYNOPSIS... ISSUED AT 315 AM EST SAT FEB 20 2016 MILD CONDITIONS ARE EXPECTED TODAY WITH HIGHS IN THE MID 50S TO LOWER 60S UNDER MOSTLY SUNNY SKIES. A FEW WIND GUSTS UP TO 35 MPH MAY BE POSSIBLE TODAY...MAINLY FOR AREAS EAST OF INTERSTATE 69. A DRY COLD FRONT WILL THEN BRING MORE SEASONABLE TEMPERATURES FOR SUNDAY AND INTO NEXT WEEK. HIGH PRESSURE AND DRY CONDITIONS WILL PERSIST THROUGH TUESDAY WITH THE NEXT CHANCE OF RAIN OR SNOW NOT UNTIL WEDNESDAY. && .SHORT TERM...(TODAY) ISSUED AT 315 AM EST SAT FEB 20 2016 DOWNRIGHT SPECTACULAR DAY ON TAP FOR TODAY...BY FEBRUARY STANDARDS ANYWAY...WITH WARM AND DRY AIRMASS FROM THE CENTRAL PLAINS REMAINING OVER OUR AREA. APART FROM SOME PERIODIC HIGH CLOUDS...EXPECT MOSTLY SUNNY CONDITIONS. THIS SHOULD PROMOTE MODEST MIXING DEPTHS TO AROUND 900MB WHERE TEMPS REMAIN AROUND 5-10C. MIXING THOSE TEMPS TO THE SURFACE YIELDS HIGHS IN THE MID 50S ACROSS OUR NORTH TO LOWER 60S IN OUR SOUTH...SIMILAR TO INHERITED FORECAST AND LATEST CONSENSUS GUIDANCE. IT WILL BE A LITTLE BREEZY AGAIN TODAY WITH WINDS AT THE TOP OF THE BOUNDARY LAYER AROUND 30-35 KTS. CERTAINLY WONT BE AS WINDY AS YESTERDAY BUT A FEW GUSTS OF 30-35 MPH ARE POSSIBLE... ESPECIALLY EAST OF I-69. .LONG TERM...(TONIGHT THROUGH FRIDAY) ISSUED AT 315 AM EST SAT FEB 20 2016 A COLD FRONT WILL THEN PUSH THROUGH THE AREA OVERNIGHT AND GRADUALLY RETURN TEMPS TO MORE SEASONABLE VALUES FOR NEXT WEEK. WEAK SURFACE WAVE WILL DEVELOP ALONG THIS FRONT BUT LATEST 00Z MODELS ARE ALL KEEPING THIS WAVE AND ASSOCIATED MOISTURE/PRECIP SOUTH OF OUR CWA. REMOVED ALL POPS FOR TONIGHT AND TOMORROW AS A RESULT. PARENT MIDLEVEL VORT MAX COULD BRING SOME VERY LIGHT PRECIP TO OUR N/NE COUNTIES LATE SUNDAY...PERHAPS WITH SOME HELP FROM LAKE HURON IN NE FLOW...BUT PROFILES ARE AWFULLY DRY AND STABLE. PREFER TO MAINTAIN DRY FORECAST AT THIS POINT WITH JUST A FEW FLURRIES IN OUR NORTHERN ZONES AT BEST. MONDAY AND TUESDAY APPEAR VERY QUIET WITH SURFACE HIGH PRESSURE LOCKED IN PLACE. TEMPS WILL BE NEAR NORMAL ON MONDAY WITH A SLIGHT INCREASE ON TUESDAY AS WAA/SOUTHWEST FLOW INCREASE. WILL HAVE TO KEEP AN EYE ON LATE WED/THURS AS ANOTHER DEEP TROUGH DEVELOPS OVER THE EASTERN CONUS WITH POTENTIAL FOR SURFACE CYCLOGENESIS SOMEWHERE OVER THE EASTERN PART OF THE COUNTRY. LATEST 00Z GFS AND ECMWF PAINTING A MORE OMINOUS PICTURE FOR OUR CWA BUT CONFIDENCE REMAINS VERY LOW AT THIS TIME RANGE. WILL WAIT FOR SOME CONTINUITY BEFORE JUMPING ON BOARD AND HAVE KEPT POPS IN LOW CHANCE RANGE FOR NOW. WILL CONTINUE TO WATCH THIS PERIOD CLOSELY THOUGH. COLDER TEMPS LIKELY FOR THE END OF THE WEEK...ALONG WITH SOME POTENTIAL FOR LIGHT LAKE EFFECT SNOW...BUT NOTHING UNUSUAL FOR LATE FEBRUARY. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SATURDAY NIGHT) ISSUED AT 1246 AM EST SAT FEB 20 2016 A STRONG LOW PRESSURE AREA ACROSS SOUTHERN ONTARIO WILL CONTINUE TO SLOWLY LIFT NORTHEAST DURING THE OVERNIGHT. THE STRONGEST PRESSURE RISES HAVE NOW SHIFTED EAST OF NORTHERN INDIANA...AND THE EASTWARD PROGRESSION OF THE ISALLOBARIC FORCING AND GRADUAL BOUNDARY LAYER COOLING/DECOUPLING HAS RESULTED IN SOME DIMINISHMENT OF STRONG WIND GUSTS IN THE PAST HOUR OR TWO. THIS TREND SHOULD CONTINUE DURING THE OVERNIGHT HOURS WITH WEST- SOUTHWEST WINDS SETTLING IN THE 15G20KT RANGE. WINDS ALOFT WILL BE SLOW TO DIMINISH AND KIWX VAD WIND PROFILE DATA STILL SUGGESTS CLOSE TO 50 KNOTS OF FLOW IN LOWEST SAMPLE POINT. DID GO AHEAD AND RE-INSERT LLWS (THROUGH 14Z) GIVEN PERSISTENCE OF THESE LOW LEVEL WINDS AND LOSS OF GUSTINESS THE PAST FEW HOURS. DIURNAL MIXING SHOULD ALLOW FOR GUSTS TO DEVELOP AGAIN SATURDAY MORNING...LIKELY AROUND 25 KNOTS OR SO. VFR CONDITIONS WILL CONTINUE THROUGH THIS FORECAST VALID PERIOD WITH ONLY SOME SCT HIGH CLOUDS EXPECTED. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...GALE WARNING UNTIL 5 AM EST EARLY THIS MORNING FOR LMZ043-046. && SYNOPSIS...AGD SHORT TERM...AGD LONG TERM...AGD AVIATION...MARSILI VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE) FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/NWSNORTHERNINDIANA WWW.TWITTER.COM/NWSIWX WWW.YOUTUBE.COM/NWSNORTHERNINDIANA
Hazardous weather outlook, Feb 20, 12:46 AM EST, 4 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 1246 AM EST SAT FEB 20 2016 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-210600- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN...NAPPANEE... LAGRANGE...TOPEKA...SHIPSHEWANA...ANGOLA...FREMONT...KENDALLVILLE... LIGONIER...ALBION...AUBURN...GARRETT...KNOX...NORTH JUDSON... BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE...PLYMOUTH... BREMEN...CULVER...ROCHESTER...AKRON...WARSAW...WINONA LAKE... SYRACUSE...MENTONE...COLUMBIA CITY...TRI-LAKES...SOUTH WHITLEY... FORT WAYNE...NEW HAVEN...MONTICELLO...BROOKSTON...MONON... LOGANSPORT...ROYAL CENTER...PERU...GRISSOM AFB...MEXICO...WABASH... NORTH MANCHESTER...HUNTINGTON...ROANOKE...BLUFFTON...OSSIAN... DECATUR...BERNE...MARION...GAS CITY...UPLAND...HARTFORD CITY... MONTPELIER...PORTLAND...DUNKIRK...NILES...BENTON HARBOR... ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...MARCELLUS... STURGIS...THREE RIVERS...WHITE PIGEON...MENDON...COLDWATER... BRONSON...HILLSDALE...LITCHFIELD...JONESVILLE...BRYAN...WAUSEON... ARCHBOLD...FAYETTE...SWANTON...DEFIANCE...SHERWOOD...HICKSVILLE... NAPOLEON...DESHLER...LIBERTY CENTER...PAULDING...ANTWERP...MELROSE... OTTAWA...PANDORA...KALIDA...FORT JENNINGS...VAN WERT...DELPHOS... OHIO CITY...LIMA...SPENCERVILLE 1246 AM EST SAT FEB 20 2016 /1146 PM CST FRI FEB 19 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... NORTHERN INDIANA AND SOUTHWEST MICHIGAN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED OVERNIGHT. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-210600- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1246 AM EST SAT FEB 20 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TONIGHT A GALE WARNING IS IN EFFECT THROUGH LATE TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY HAZARDOUS CONDITIONS FOR SMALL CRAFT ARE POSSIBLE SATURDAY MORNING. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
Nearby
Small Craft Advisories in Indiana, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.